Drug manufacturer Teva Canada is recalling two lots of Novo-Gesic Forte acetaminophen 500 milligram tablets due to incorrect dosing information on the label. The error could result in a person exceeding the maximum daily dosage for acetaminophen.
The label on the affected products incorrectly reads, “do not take more than 4,000 mg (12 tablets) in 24 hours.”
It should instead instruct users not to take more than eight tablets, based on the maximum daily dose of 4,000 milligrams.
Health Canada says that taking more than the recommended daily amount of acetaminophen could lead to symptoms of overdose.
“Signs of acetaminophen overdose include nausea, vomiting, lethargy, sweating, loss of appetite and pain in the upper part of the abdomen or stomach,” it said in a statement. “Abdominal pain may be the first sign of liver damage and may not be apparent for 24 to 48 hours. Liver damage may result in liver failure or, in the most severe cases, death.”
Stop using immediately
The Novo-Gesic Forte packages of 500 milligram tablets were distributed in Canada starting Aug. 3, 2021.
The affected packages have a drug identification number (DIN) of 00482323 and lot numbers of 35364729A and 35217483A, with expiration dates of June 2023.
Health Canada is advising anyone who has the affected package of tablets to stop using them immediately and to return them to the pharmacy or store where they were purchased. The agency says that anyone who believes they or a family member has taken too much acetaminophen should call their local poison control centre right away.
View original article here Source